MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON TORIC IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON LABORATORIES IRELAND LTD. CLAREON TORIC IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number CNW0T4
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history record could not be reviewed because the reporting facility did not provide a valid lot number or any identification traceable to the manufacturing documentation.Root cause has not been identified.(b)(4).
 
Event or Problem Description
A physician reported that following a cataract extraction with intraocular lens (iol) implant procedure, the pigment adhesion was confirmed during postoperative examination.The customer considered that the pigment derived from the iris and was considered not inflammatory, the involvement of the company lens material was suspected.Additional information has been requested.
 
Additional Manufacturer Narrative
Additional information provided in h.3., h.6.And h.10.Three separate images were submitted within one photo for review.Image #1 (top left) is broad parallelepiped of moderate magnification focused at the level of the iol.Dense deposition of small round particulates are present throughout the illuminated surface of the iol.Coloration is difficult to ascertain, but the description as pigment as noted clinically is consistent with the image.Image #2 (top right) is a slightly broader parallelpiped than image #1, also of moderate magnification focused at the level of the iol.Dense deposition of small round particulates are present throughout the illuminated surface of the iol.Coloration is difficult to ascertain, but the description as pigment as noted clinically is consistent with the image.Image #3 (bottom left) is essentially equal to image #1.No root cause of the pigment can be ascertained from the images.Video review: one video was submitted for review.The video captured a single cataract surgery and was just over 10 minutes in length.Overall, the video is unremarkable.Orientation marks were placed at the limbus at the beginning of surgery at 12:00 and 6:00 as a toric iol was to be implanted.Once inserted the standard toric markings were visible on the iol.The iol appears clear with no deposits or additional markings or defects.Based on our observation of the attached photo/video, it appears that pigment adhesion is present.A definitive determination of the iol condition cannot be made without the evaluation of the physical product.A final root cause cannot be determined based on available information.The product history records confirm that the product met release criteria.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON TORIC IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key15493011
Report Number9612169-2022-00492
Device Sequence Number13917344
Product Code MJP
UDI-Device Identifier00380652410199
UDI-Public00380652410199
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCNW0T4
Device Lot NumberASKU
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/06/2022
Supplement Date Received by Manufacturer12/07/2022
Initial Report FDA Received Date09/27/2022
Supplement Report FDA Received Date01/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D
Patient SexUnknown